Alert archive / Wyoming / River Flood Warnings in 2016
River Flood Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at Jun 6, 2016, 11:07 AM MDT for Carbon County, Wyoming. It took effect at Jun 10, 2016, 6:00 AM MDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 11:07 AM MDT (17:07 UTC)
- In effect from
- Jun 10, 2016, 6:00 AM MDT
- Expired
- Jun 7, 2016, 11:07 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Encampment River at Mouth near Encampment (ECRW4). The gauge peaked at 6.03 ft at Jun 8, 2016, 4:00 AM MDT.
- Action stage
- 5.5 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 7.5 ft
- Major stage
- 8.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06625000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
481
WGUS45 KCYS 061707
FLWCYS
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Cheyenne WY
1107 AM MDT MON JUN 6 2016
...The National Weather Service in Cheyenne, Wy has issued a Flood
Warning for the following rivers in Wyoming...
Encampment River at Encampment affecting Carbon County
North Platte River near Sinclair affecting Carbon County
.Hydrologic Summary...
Continued warm temperatures this week will cause high snowmelt rates
rain the mountains of southeast Wyoming. These high snowmelt rates
will lead to high river levels along the Laramie River this week.
A few showers and thunderstorms are also possible today and Tuesday
which may accelerate snowmelt rates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground. The water
may be deep enough to float you and your vehicle. Turn around, don't
drown.
The next statement will be issued Monday evening.
&&
WYC007-071707-
/O.NEW.KCYS.FL.W.0015.160610T1200Z-000000T0000Z/
/ECRW4.1.ER.160610T1200Z.160611T1200Z.000000T0000Z.NR/
1107 AM MDT MON JUN 6 2016
The National Weather Service in Cheyenne has issued a
* Flood Warning for
The Encampment River at Encampment.
* from Friday morning until further notice.
* The river will rise to near the flood stage of 6.5 feet at Friday
morning.
* Impact...at 6.5 feet...Flood stage. Low lying flooding occurs
upstream in Riverside. Flooding occurs over the lower campsites
along the river at Lazy Acres Campground in Riverside. Minor
flooding occurs over the Odd Fellows Campground and Baggot Rocks
Road. Water begins to encroach the gage house.
* Flood history...This crest compares to a previous crest of 6.6 feet
on Jun 6 1974.
&&
LAT...LON 4132 10684 4140 10665 4135 10659 4105 10675
4105 10690
$$
WYC007-071706-
/O.NEW.KCYS.FL.W.0016.160609T1000Z-000000T0000Z/
/SINW4.1.ER.160609T1000Z.160611T1200Z.000000T0000Z.NO/
1107 AM MDT MON JUN 6 2016
The National Weather Service in Cheyenne has issued a
* Flood Warning for
The North Platte River near Sinclair.
* from late Wednesday night until further notice.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 9.4 feet by noon on Friday, June 10th.
* The river will rise above the flood stage of 9.0 feet Thursday
morning.
* Impact...at 9.0 feet...Flood stage. Minor lowland flooding occurs
along the left river bank near the Fort Steele state historic site.
Minor flooding occurs across low lying areas at the Sinclair Golf
Club.
* Flood history...This crest compares to a previous crest of 9.5 feet
on Jun 19 1995.
&&
LAT...LON 4193 10697 4188 10694 4174 10688 4174 10707
4191 10712
$$2 follow-up statements
139
WGUS85 KCYS 070239
FLSCYS
Flood Statement
National Weather Service Cheyenne WY
839 PM MDT MON JUN 6 2016
...The Flood Warning continues for the following rivers in Wyoming...
Encampment River at Encampment affecting Carbon County
.Hydrologic Summary...
Recent warm temperatures have caused accellerated snowmelt in the
headwaters of the Encampment River. Rises will continue on the river
at Encampment over the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground. The water
may be deep enough to float you and your vehicle. Turn around, don't
drown.
The next statement will be issued Tuesday morning.
&&
WYC007-080239-
/O.EXT.KCYS.FL.W.0015.160610T1200Z-160611T2100Z/
/ECRW4.1.ER.160610T1200Z.160611T1200Z.160611T1500Z.NR/
839 PM MDT MON JUN 6 2016
* Flood Warning continues for
The Encampment River at Encampment.
* The latest stage is 5.5 feet at 7 PM Monday evening.
* Minor flooding is forecast, with a maximum stage of 6.6 feet, which
is 0.1 feet above flood stage.
* The river will rise above the flood stage of 6.5 feet at 6 AM
Friday.
* The river will fall below flood stage at 09 AM Saturday.
* Impact...6.5 feet...Flood stage. Low lying flooding occurs upstream in Riverside.
Flooding occurs over the lower campsites along the river at Lazy Acres
Campground in Riverside. Minor flooding occurs over the Odd Fellows
Campground and Baggot Rocks Road. Water begins to encroach the gage house.
* Flood history...This crest compares to a previous crest of 6.6 feet
on Jun 6 1974.
&&
LAT...LON 4132 10684 4140 10665 4135 10659 4105 10675
4105 10690
$$339
WGUS85 KCYS 071650
FLSCYS
Flood Statement
National Weather Service Cheyenne WY
1050 AM MDT TUE JUN 7 2016
...The Flood Warning is cancelled for the following rivers in
Wyoming...
Encampment River at Encampment affecting Carbon County
.Hydrologic Summary...Water levels will remain high due to continued
mountain snowmelt...however flooding is not forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground. The water
may be deep enough to float you and your vehicle. Turn around, don't
drown.
This will be the last statement for this event.
&&
WYC007-071720-
/O.CAN.KCYS.FL.W.0015.000000T0000Z-160611T2100Z/
/ECRW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1050 AM MDT TUE JUN 7 2016
* Flood Warning cancelled for
The Encampment River at Encampment.
* The latest stage is 5.7 feet at 10 AM Tuesday.
* Flood stage is 6.5 feet.
* No flooding is forecast. The river stage will remain between 5.5
and 5.8 feet this week.
* Flood history...This crest compares to a previous crest of 5.8 feet
on Jun 7 1968.
&&
LAT...LON 4132 10684 4140 10665 4135 10659 4105 10675
4105 10690
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:32 AM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 5:32 AM MDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 532 AM MDT MON JUN 6 2016 .SHORT TERM...(Today through Wednesday) Issued at 458 AM MDT Mon Jun 6 2016 Made very little change to the ongoing forecast as models continue to show an active couple of days mainly for areas along and west of I-25. The main system driving the upcoming active weather is located over Nevada early this morning, slowly moving east. A weak shortwave moving up from the southwest ahead of the main upper low will spark off afternoon convection over the mountains today. Sfc winds will become more easterly through the day as the system approaches, so easterly upslope flow will provide additional lift and moisture advection. Combined with SBcapes upwards of 1500 J/kg, should see convection fire late morning/early afternoon over the mountains and track southeast into nearby high valleys and eastern plains. Bulk shear is still progged to be 30-35 kts in the afternoon, so marginal severe pulse storms are certainly a possibility with hail and strong downdraft winds the main threat. Sfc winds tonight should continue to veer to the south-southeast keeping moist upslope flow in place overnight along the southern Laramie Range and Cheyenne Ridge. Maintained fog/stratus in the forecast through Tuesday morning. Convective progs for Tuesday are tricky considering location and intensity of storms along and east of the Laramie Range will be determined largely by fog/stratus burnoff. However, models continue to show SBcape values exceeding 2000 J/kg with a weak cap from the Laramie Range east toward the CO/WY/NE borders in the afternoon. Weaker winds aloft lend to weaker bulk shear, but still think strong to severe pulse storms are possible across this area in the late afternoon if the high instability materializes. Further west, the combination of SBcapes in the 5000-1000 J/kg range and PVA should support a few strong storms as well. A weak llvl jet looks to develop across the plains after sunset Tuesday evening so maintained at least slight chance PoPs through the evening for much of southeast Wyoming, and expanded PoPs northeastward into the panhandle as well where some potential instability could be realized with the help of the jet. Again, hail and wind will be the main impact from the stronger storms, along with moderate to heavy rain. Llvl winds will begin to shift to the west Tuesday night and Wednesday as the leeside pressure trough develops, with moisture scouring out to the east steadily through the day. Do expect showers and storms to develop through the afternoon along the lee trough and over the mountains as well with a shortwave trough moving overhead. Coverage looks to be a bit more widespread in this pattern, but intensity overall should be weaker. .LONG TERM...(Wednesday night through Sunday) Issued at 458 AM MDT Mon Jun 6 2016 The models are in good agreement with upper-level ridging dominating the large scale pattern through the extended period. 700 mb temps of +12C to +16C and deep subsidence should support highs in the 80s and lower 90s through Saturday. High-elevation showers and thunderstorms will still be a possibility with a few pieces of energy undercutting the ridge, but overall expect dry conditions. A mid-level short wave will move across the western CONUS on Sunday with southwesterly flow aloft increasing over the CWA. This will be the next good chance for more widespread convection with a surface cold fropa. However, ECMWF and GFS both suggest energy splitting to the north/south which could limit storm coverage. That said, did not feel comfortable going with anything higher than isolated PoPs at this time. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 528 AM MDT Mon Jun 6 2016 VFR conditions should prevail across most of southeast Wyoming and the western Nebraska Panhandle through the TAF period. Showers and a few thunderstorms are expected to develop over the south Laramie Range by mid afternoon, potentially spreading into adjacent plains and valleys. Brief MVFR ceilings/visibilities and gusty or erratic wind gusts will be possible at CYS/LAR between 21z and 03z. && .FIRE WEATHER... Issued at 458 AM MDT Mon Jun 6 2016 Fire weather concerns will be minimal through midweek as humidities area expected to remain 20 percent or higher through this time. && .HYDROLOGY... Issued at 458 PM MDT Mon Jun 6 2016 Continued warmer temperatures through the upcoming week will result in an increased snowmelt rate into the headwaters of the Upper North Platte, Little Snake and Laramie Rivers. Low temps from Tuesday-Friday this week will be in the 40s with daytime highs ranging from 65 to 70 at elevations between 9000 and 10000ft. Many streams and rivers in southeast Wyoming are expected to see rises as a result. Water levels in the North Platte in the Nebraska Panhandle however will see a slow fall or near steady levels for the next several days due to limited reservoir releases. Shower and thunderstorm activity expected over the high country the next few days could enhance snowmelt rates, and contribute to short-term spikes in water levels on nearby rivers. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RJM LONG TERM...CLH AVIATION...CLH FIRE WEATHER...RJM HYDROLOGY...RJM/REC
Hazardous weather outlook, Jun 6, 5:45 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 545 AM MDT MON JUN 6 2016 WYZ101>119-071145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 545 AM MDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN LARAMIE RANGE AND ADJACENT AREAS THIS AFTERNOON. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON TUESDAY OVER AREAS ALONG AND WEST OF INTERSTATE 25. A FEW THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE. SOUTHEAST WYOMING RIVERS...CREEKS...AND STREAMS WILL RISE THROUGH THE WEEK. ACCELERATED SNOWMELT AND RUNOFF WILL OCCUR WITH WARMING TEMPERATURES ABOVE 9000 FEET ELEVATION. PERSONS WITH RECREATIONAL INTERESTS IN THE MOUNTAINS SHOULD BE ALERT FOR RAPID FLUCTUATIONS IN RIVER LEVELS AND FASTER STREAM FLOWS THAT CAN BE DANGEROUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-071145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 545 AM MDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:07 AM MDT | River Flood Warning | CYS | Carbon | 5 days |
| Jun 6, 3:01 PM MDT | Special Weather Statement | CYS | 44 min | |
| Jun 6, 3:58 PM MDT | Special Weather Statement | CYS | Albany | 47 min |
| Jun 6, 4:24 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 36 min |
Nearby
River Flood Warnings in Wyoming, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.